Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 151, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 18, 2001, 6:41 AM CDT for Jackson Parish, Louisiana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2001, 6:41 AM CDT (11:41 UTC)
- Expired
- Aug 18, 2001, 7:30 AM CDT
- In force
- 49 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Jackson Parish, LA
The radar
The Shreveport radar (KSHV), 122 km from the middle of the area, began a volume at 11:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 11.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 552 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
131 WUUS54 KSHV 181143 SVRSHV LAC049-181230- /NEW.KSHV.SV.W.0270.181141-181230/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 641 AM CDT SAT AUG 18 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON PARISH IN NORTH CENTRAL LOUISIANA * UNTIL 730 AM CDT * AT 641 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM SOUTHEAST OF RUSTON TO NEAR THE JONESBORO AREA. THIS LINE OF SEVERE THUNDERSTORMS WAS MOVING EAST NEAR 30 MPH. * SEVERE THUNDERSTORMS WILL AFFECT THE TOWNS OF JONESBORO...EROS AND CHATHAM. THIS LINE OF THUNDERSTORMS WILL PRODUCE STRONG DAMAGING WINDS UP TO 60 MPH...THAT WILL DOWN TREES AND POWERLINES. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... JACKSON PARISH IN NORTH CENTRAL LOUISIANA UNTIL 730 AM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 2:30 AM CDT, 4 hours 11 minutes earlier.
Area forecast discussion, Aug 18, 2:30 AM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 230 AM CDT SAT AUG 18 2001 ANOTHER DIFFICULT FORECAST THIS MORNING WITH THE MODELS SUGGESTING A DRIER WEATHER PATTERN IS IN OUR NEAR FUTURE...WHETHER OR NOT TO BELIEVE THIS IS A DIFFERENT STORY. LATEST SFC ANALYSIS LOOKS VERY SIMILAR TO THE ONE I DREW LAST NIGHT WITH A STATIONARY FRONT ACROSS NE OK INTO NW AR/BACKDOORING INTO CENTRAL AR/N MISS. SFC TROUGH HAS NOT MOVED ACROSS THE HILL COUNTY OF SOUTHERN TX TO JUST WEST OF MLC. SEVERAL OUTFLOW BOUNDARIES LIKELY EXIST AS WELL BUT NOT SHOWING UP IN ANALYSIS. MODELS VERY SIMILAR THIS MORNING WITH SHORTWAVE ENERGY DIVING SE OUT OF CENTRAL OK AND INTO THE MIDDLE RED VALLEY OF NE TX/SE OK/SW AR BY MIDDAY. THIS REGION IN FAVORABLE UPPER JET REGION THROUGH THE AFTERNOON AS WELL WITH DEPARTING JET INTO THE TENN VALLEY BY TNGT. NOT QUITE SURE TO BUY INTO THE MODELS DRYING US OUT SO QUICKLY BY THIS AFTERNOON ACROSS THE NORTHERN SECTIONS AND ACROSS THE REMAINDER OF THE REGION BY TONIGHT. WHILE SOME DRIER AIR IS TO BE EXPECTED IN THE WAKE OF THE SHORTWAVE THIS AFTERNOON...FAVORABLE 850MB THETA-E AXIS REMAINS ANCHORED ACROSS THE I-20 CORRIDOR OF E TX/NW LA THROUGH TONIGHT. THIS HAS BEEN THE CORNERSTONE FOR CONVECTIVE DEVELOPMENT THE LAST COUPLE OF DAYS AND WITH THIS FEATURE STILL IN PLACE...CANNOT DROP POPS COMPLETELY TONIGHT THROUGH SUNDAY. ONE NOTICEABLE DIFFERENCE IS THE 850MB FLOW DOES SWING AROUND TO THE W AND NW WHICH WILL HELP TO DRY THINGS OUT SOMEWHAT BUT WILL HEDGE THE DIFFERENCE WITH SLIGHT CHANCE POPS AREA WIDE TONIGHT THROUGH SUNDAY. TEMPS WERE A KILLER ON FRIDAY WITH THE CLOUD COVER AND BUYING INTO THE IDEA OF DRIER AIR ADVECTING SOUTHWARD INTO THE REGION MAKES THIS TEMP FORECAST JUST AS DIFFICULT AS FRIDAYS. MOS TEMPS ALL OVER THE PLACE TODAY SO WILL GO WITH THE GENERALLY COOLER NUMBERS...EXCEPT DOWN SOUTH WHERE MID 90S WILL WORK WELL AGAIN TODAY. FRONT CURRENTLY ACROSS THE CENTRAL PLAINS MAKES A CHARGE SOUTH OVER THE NEXT 24 HRS BUT IS EXPECTED TO PULL UP STATIONARY ACROSS NE TX/N LA BY EARLY SUNDAY...ANOTHER REASON NOT TO DROP POPS OUT TOTALLY FOR SUNDAY. FRONT SHOULD THEN WASH OUT OR BEGIN TO MOVE BACK NORTH IN RESPONSE TO SFC CYCLOGENESIS IN THE LEE OF THE ROCKIES ON MONDAY. PRELIMS TO FOLLOW...13 SHV 92/74/96/73 3221 MLU 90/71/94/71 4222 TXK 92/73/96/70 3221 TYR 93/74/97/74 3221 LFK 96/73/97/71 3121 .SHV...NONE.
In the hours before
Local storm report, Aug 18, 6:30 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
630 AM CDT SAT AUG 18 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0441 AM OIL CITY LA WIND DAMAGE
08/18/01 CADDO A FEW TREES DOWNED IN TOWN.
REPORT FROM LAW ENFORCEMENT.
0540 AM DOYLINE LA WIND DAMAGE
08/18/01 WEBSTER A FEW TREES DOWNED IN TOWN.
REPORT RELAYED BY LOCAL TV
METEOROLOGIST FROM FIRE
DEPT.
NNNNThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 5:58 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Lincoln | 62 min |
| Aug 18, 5:58 AM CDT | Severe Thunderstorm Warning | SHV | Union | 62 min |
| Aug 18, 6:47 AM CDT | Severe Thunderstorm Warning | SHV | Ouachita | 58 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.